MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT, PLASMA, ISBT SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLT, PLASMA, ISBT SET
Catalog Number 5803002
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during a procedure, the donor reported pain.The operator checked the puncture point but found nothing abnormal.Approximately 13 minutes later the donor suddenly shouted and immediately lost consciousness.The operator laid the donor down and administered emergency measures such as oxygen inhalation, pulse and blood pressure monitoring, and pressing the philtrum-philtra, but there was no improvement.The donor was in a "coma" and his heart rate was lower than normal, between 40 and 50 bpm.The donor regained consciousness later but was unstable on his feet.Hours later, the donor was sent to the hospital for emergency treatment, where biochemical tests, electrolyte tests, and mri scans were conducted, but no abnormalities were detected.The doctors in hospital infused saline and glucose into the donor.On the next day, the donor had fully recovered and remains in good health with no detected illnesses to this day.Prior to the procedure the patient was listed as a little nervous, but all other vitals were normal.The customer noted that there were no issues observed during the procedure.The customer declined to provide the donor's id the collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the rdf showed that there were no events (alerts, adjustments, changes in pump speed, etc.) during the run that could have caused the reported donor reaction.The total amount of ac reported by the trima accel device was 68 ml with 53 mls to the donor, 2 mls in the plasma product and the remaining 13 mls in the kit.It was confirmed that the trima system operated as intended and there were no unusual events.Individual donor tolerance to citrate may be a contributing factor.It is recommended to monitor this donor's next few apheresis donations for reactions.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.According to aabb technical manual 16th edition, adverse reactions seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 34 donors.Vasovagal reaction complex includes dizziness, sweating, nausea, vomiting, weakness, apprehension, pallor, hypotension, and bradycardia.In severe cases, syncope and convulsions may be observed.The pulse rate is often low during vasovagal reactions while the rate is often high during volume depletion.Some donors with severe reactions or those with prolonged recovery times may need short-term observation, intravenous fluid administration in the emergency room, or both.Root cause: a specific root cause for the reported reaction could not be determined.The reported adverse reactions are common side effects of therapeutic apheresis procedures.They are typically caused by fluid shift, blood loss, length of the procedure, donor's sensitivity to the procedure and/or hemodynamic stress of the procedure.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a procedure, the donor reported pain.The operator checked the puncture point but found nothing abnormal.Approximately 13 minutes later the donor suddenly shouted and immediately lost consciousness.The operator laid the donor down and administered emergency measures such as oxygen inhalation, pulse and blood pressure monitoring, and pressing the philtrum-philtra, but there was no improvement.The donor was in a "coma" and his heart rate was lower than normal, between 40 and 50 bpm.The donor regained consciousness later but was unstable on his feet.Hours later, the donor was sent to the hospital for emergency treatment, where biochemical tests, electrolyte tests, and mri scans were conducted, but no abnormalities were detected.The doctors in hospital infused saline and glucose into the donor.On the next day, the donor had fully recovered and remains in good health with no detected illnesses to this day.Prior to the procedure the patient was listed as a little nervous, but all other vitals were normal.Patient id is unknown at this time.The collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLT, PLASMA, ISBT SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key21019210
Report Number1722028-2024-00570
Device Sequence Number4008666
Product Code GKT
UDI-Device Identifier05020583803008
UDI-Public05020583803008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue Number5803002
Device Lot Number2309095151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale
Patient Weight75 KG